NON SUSTAINED VT

Hi hope everyone is well and enjoying the late sunshine in the UK.

 

I only pop in here occasionally to say hello as I am generally well, heading up towards 70 now, 13 years pacing and on my second device.

 

My bedside monitor was assessed recently, I've not seen a doctor for about 18 months, since I had my device replaced.  Today I received a copy of a letter from the hospital to my GP stating that I had one episode of non sustained VT lasting 23 seconds and instructing the GP to give me a prescription for Bisoprolol 2.5mg once a day.  I have been taking amolodopine and atorvastatin for 13 years with no ill effects.

 

I'm not overweight, swim 3-4 times a week, go to the gym a couple of times a week, look after grandchildren, dog walk and am generally fit and healthy.

 

Any comments or advice would be much appreciated.  Thank you.


2 Comments

You sound very well to me

by Gemita - 2021-10-21 13:59:32

Hello Hot Heart,

In the absence of known heart disease, a short episode of Non Sustained Ventricular Tachycardia (NSVT) may not mean very much and can be a common, benign finding for many of us.  

I am on low dose Bisoprolol 2.5 mg which helps calm all my arrhythmias, including episodes of NSVT.  Like all beta blockers Bisoprolol can slow some of us down.  If you are otherwise well, I wouldn’t worry about the odd episode of NSVT which Bisoprolol should help to treat, but I would want to be seen in clinic at least once a year for follow up, or sooner if your NSVT episodes increase in frequency or duration or you become symptomatic with worsening palpitations. I take it, you never felt your brief episode when it occurred?  I certainly feel mine but I am very sensitive to all my heart rhythm changes unfortunately. 

NSVT  =

An ectopic ventricular rhythm with wide QRS complex (120 milliseconds or greater), rate faster than 100 bpm, lasting for at least 3 beats that spontaneously resolves in less than 30 seconds. (Anything lasting more than 30 seconds would be regarded as sustained Ventricular Tachycardia and this would be more serious).  NSVT may occur in the absence of any underlying heart disease. However, it can be associated with ischaemic and non-ischaemic heart disease.

You might want to make an appointment with your GP or Cardiologist/EP to find out more about what was seen on your pacemaker downloads over the last 18 months in the way of arrhythmias?  I wouldn’t be happy to just receive a message from my GP that I should start Bisoprolol without being given more information, but that is me.  I would also consider perhaps asking your GP to carry out a few blood checks, at least for electrolytes, thyroid, anaemia and to check your oxygen levels.

But above all, please don’t worry if you have no symptoms!  I am glad the Amlodipine and Atorvastatin suit you.  I find the Bisoprolol fairly mild at the low dose of 2.5 mg.  Good luck

 

checkup

by islandgirl - 2021-10-24 18:27:11

Gemita is correct--you may want to make an appt with your EP.  I was having NSVT several times a month and some were also corrected, without shocks, by the ICD.  My EP adjusted my meds, adjusted some settings, and I've been free of any VT since late August.  

You know you're wired when...

You play MP3 files on your pacer.

Member Quotes

I'm still running and feeling great.